Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 29, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 25, 2009, 5:16 PM CDT for Dane County, Jefferson County, Rock County, Wisconsin. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2009, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 25, 2009, 5:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Dane County, WI, Jefferson County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 37 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:25 PM CDT | TSTM WND DMG | 6 Sw Fort Atkinson, WI | A COUPLE OF TREES DOWN ON THE KOSHKONONG MOUNDS COUNTRY CLUB GOLF COURSE. ALSO...TREES DOWN ACROSS BACK ROADS IN THE VICINITY OF LAKE KOSHKONONG AND ALONG HIGHWAY 26. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2414 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 252216 SVRMKX WIC025-055-105-252245- /O.NEW.KMKX.SV.W.0029.090625T2216Z-090625T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 516 PM CDT THU JUN 25 2009 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN NORTHERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 545 PM CDT * AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES EAST OF EDGERTON...AND WAS MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES SOUTH OF BUSSEYVILLE BY 525 PM CDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4291 8890 4279 8884 4277 8908 4288 8913 TIME...MOT...LOC 2216Z 262DEG 12KT 4284 8901 $$ BORGHOFF
2 follow-up statements
000 WWUS53 KMKX 252228 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 528 PM CDT THU JUN 25 2009 WIC025-055-105-252245- /O.CON.KMKX.SV.W.0029.000000T0000Z-090625T2245Z/ ROCK WI-JEFFERSON WI-DANE WI- 528 PM CDT THU JUN 25 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTHEASTERN DANE...SOUTHWESTERN JEFFERSON AND NORTHERN ROCK COUNTIES... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUSSEYVILLE...OR NEAR MILTON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN JEFFERSON COUNTY AT 540 PM CDT RURAL NORTHEASTERN ROCK COUNTY AT 540 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4291 8890 4279 8884 4277 8908 4288 8913 TIME...MOT...LOC 2227Z 262DEG 14KT 4284 8894 $$ LAMERS
000 WWUS53 KMKX 252240 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 540 PM CDT THU JUN 25 2009 WIC025-055-105-252249- /O.EXP.KMKX.SV.W.0029.000000T0000Z-090625T2245Z/ ROCK WI-JEFFERSON WI-DANE WI- 540 PM CDT THU JUN 25 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DANE... SOUTHWESTERN JEFFERSON AND NORTHERN ROCK COUNTIES EXPIRES AT 545 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 545 PM. ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FURTHER TO THE EAST UNTIL 615 PM. LAT...LON 4291 8890 4279 8884 4277 8908 4288 8913 TIME...MOT...LOC 2239Z 262DEG 14KT 4285 8888 $$ LAMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:33 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 25, 3:33 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 PM CDT THU JUN 25 2009 .SHORT TERM... DOUBLE JET STRUCTURE WITH ONE JET STREAK ACROSS THE UPPER GREAT LAKES ASSOCIATED WITH SHORTWAVE MOVING ACROSS JAMES BAY CANADA. SOUTHERN JET ACROSS TOP OF RIDGE. ONLY WEAK DIVERGENCE THIS EVENING. LATE AFTERNOON CAPE AROUND 2000 TO 2500 J/KG. WEAK CAP IN PLACE INLAND...WITH RATHER STRONG CAP IN THE FAR EAST WITH LAKE BREEZE. A FEW SHOWERS INITIATED ALONG LAKE BREEZE BOUNDARY. OUTFLOW BOUNDARY FROM STORMS ENTERING NORTHWEST ILLINOIS...HAVE PUSHED INTO LAFAYETTE COUNTY. THIS CONVERGENCE COULD GENERATE A FEW THUNDERSTORMS LATE THIS AFTERNOON. VISIBLE SATELLITE IMAGERY SHOWS TOWERING CUMULUS ELSEWHERE...AND AN ISOLATED SHOWER OR THUNDERSTORM COULD DEVELOP ELSEWHERE. MODELS DO SHOW SUBTLE INCREASE IN LOW LEVEL CONVERGENCE WITH WEAK TROUGH AXIS. WILL NEED TO MENTION ISOLATED SHOWER/THUNDERSTORM POSSIBILITY. .TONIGHT AND FRIDAY...HIGH PRESSURE MOVES ACROSS THE REGION DURING THIS TIME. THE HIGH SHOULD BRING QUIET WEATHER TO THE AREA. TEMPERATURES WILL CONTINUE TO BE WARM...IN THE MID TO UPPER 80S. HOWEVER...A LAKE BREEZE FRIDAY AFTERNOON SHOULD BRING SOME COOLER TEMPERATURES NEAR THE LAKE...AND DEW POINTS SHOULD LOWER. .FRIDAY NIGHT THROUGH SATURDAY NIGHT...LOW PRESSURE IS EXPECTED TO MOVE FROM THE NORTHERN PLAINS TO NORTHWEST OR NORTHERN/CENTRAL MINNESOTA LATE FRIDAY NIGHT. THE ECMWF IS FURTHER NORTH WITH THE LOW AND STRONGER THAN THE GFS. BOTH MODELS BRING SHOWERS AND THUNDERSTORMS INTO THE FORECAST AREA SATURDAY AND SATURDAY EVENING. 850 MB THERMAL RIDGE POKES INTO THE SOUTHEAST LATE SATURDAY AFTERNOON. NAM SHOWS SOME SEVERE POTENTIAL WITH CAPES AROUND 2300 J/KG...WEAK CAP...WITH EHI AROUND 2 AND BRN IN THE SEVERE RANGE. FAIRLY STRONG 850 MB EQUIVALANT POTENTIAL TEMP ADVECTION AND MOISTURE TRANSPORT. BULK SHEAR IN THE 45 TO 50 KNOT RANGE. GFS BRINGS COLD FRONT THROUGH EARLY SATURDAY EVENING...WITH ECMWF JUST A LITTLE SLOWER. BY LATE SATURDAY NIGHT COLD AIR ADVECTION AND STRONG DRYING. .LONG TERM... .SUNDAY THROUGH WEDNESDAY...ECMWF AND GFS BOTH SHOW A RATHER STRONG UPPER LOW AFFECTING THE UPPER GREAT LAKES BY SUNDAY MORNING. THE UPPER LOW MOVES SLOWLY TOWARD LAKE HURON MONDAY AFTERNOON AND EVENING. AIRMASS IS INITIALLY DRY BY DOES MOISTEN SOMEWHAT TOWARDS WEDNESDAY.WITH COLD AIR ALOFT...SOME SHOWER AND THUNDERSTORM COULD DEVELOP TOWARDS THURSDAY...ESPECIALLY IF THE ECMWF VERIFIES WITH THE DEEPER AND LARGER UPPER LOW OVER THE EASTERN GREAT LAKES. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE PERIOD. LOW PRESSURE IN IOWA WITH A WEAK FRONT STRETCHED NORTHWARD IS LEADING TO THUNDERSTORMS IN FAR SOUTHWEST WISCONSIN. THESE STORMS ARE EXPECTED TO STAY SOUTH AND WEST OF MADISON. CLOUDS WILL MOVE OUT OF SOUTHERN WISCONSIN AS HIGH PRESSURE BUILDS IN TONIGHT AND TOMORROW. LIGHT WINDS WILL PREVAIL THROUGH THE PERIOD AS WELL. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...12/ZABEL
Hazardous weather outlook, Jun 25, 8:22 AM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 822 AM CDT THU JUN 25 2009 WIZ046-047-051-052-056>060-062>072-261330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 822 AM CDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY WITH A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SATURDAY NIGHT FOR ALL OF SOUTHERN WISCONSIN. SOME OF THE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT. LMZ643>646-261330- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 822 AM CDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY WITH A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SATURDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE. ZABEL WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 25, 3:59 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 PM CDT THU JUN 25 2009 WIZ067>069-252130- GREEN-LAFAYETTE-ROCK- 359 PM CDT THU JUN 25 2009 ...STRONG THUNDERSTORM MOVING THROUGH LAFAYETTE COUNTY... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF MONROE...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... ARGYLE BY 410 PM CDT... MONROE BY 430 PM CDT... GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN... AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KUHLMAN
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:32 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.